Patients who received care at Cincinnati Pain Managment and received any of the three recalled Lots* of Methylprednisolone Acetate (PF) from New England Compounding Center on September 26, 2012 need to pay attention to this latest news.
A second, growing wave of serious infections from the same tainted drug that caused a nationwide meningitis outbreak. The drug, contaminated with a fungus, was injected near the spine to treat chronic back or neck pain.
This public health disaster, in its third month, is far from over. Meningitis seems to have waned, but spinal infections near the injection site are on the rise. They can be dangerous and hard to detect. At least 200 have occurred, and more are expected because nearly 14,000 people had injections from tainted lots of the drug.On Thursday, the Centers for Disease Control and Prevention urged doctors to look harder for these infections — to consider M.R.I. scans even in patients who did not feel worse after the injection, but whose existing back or neck pain simply did not get better. Read on at NY Times...
* Lot #05212012@68, BUD 11/17/2012; Lot #06292012@26, BUD 12/26/2012; Lot #08102012@51, BUD 2/6/2013